Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SUDDEN DROP IN T CELLS
Jul 20, 2011

My cd4 has been almost 900. The day I got a cortesteroid shot in my nose by my ent, I also had my blood draw, my cd4 came back 92, a couple of weeks later it is in the 400s. The only other things I could think of was a switch to the Norvir tabs from capsules and a stress from missing a friend that went away. My doctor told me I also have more lymps but my percentages were about the same. He tells me not to worry?? Please shed some light on this.

Response from Dr. Henry

Steroid use has a variable effect on T-cell counts but can drop them acutely. The CD4 count is widely variable (there is diurnal variation in the same HIV- person that can go up and down by 25-40% on a routine basis for some patients) and can be impacted by a number of issues over the short term. I have some concern about any patient who has drop in CD4 count but generally I would expect your CD4 count to rebound to more usual levels over the next several measurements. KH



Previous
Dry palms on Stocrin and Truvada
Next
Symptoms with HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement